How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 18306
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

I woke up this morning with a slight sensation of tension,

This answer was rated:

I woke up this morning with a slight sensation of tension, no aches or pains, and tested my blood pressure as I do daily. It was very high so I went to a pharmacist who tested me again and the reading was 177/118. The reason for this may have been the fact that I had not had some of my regular medication for about a week as I was waiting for the result of a blood test before continued prescription was approved. This had been delayed and I had run out of some medication, namely Candesartan 16mg and Bisoprolol 3.75mg. I have Apixaban 5mg which was renewed as usual.
JA: How long have you been using Candesartan? Has it helped at all?
Customer: I have just been to Newton Abbot Hospital for a blood pressure check, referred by a pharmacist as he had taken a reading of 177/118. I am 79.
JA: Got it. Have you used anything besides Candesartan for this?
Customer: I have just been to Newton Abbot Hospital, having been referred by a pharmacist who had taken my blood pressure and found it to be very high, 177/118. I am 79. The reason for this abnormal reading may have been because, while waiting for a blood test before my prescription was renewed, two of my medications, Candesartan 16mg and Bisoprolol 3.75mg had run out about a week ago. I am still taking Apixaban 5mg twice daily. My blood pressure has remained within reasonable limits until this morning. I awoke with a slight sensation of tension but no aches or pains and feel generally well. The pharmacist gave me a week's supply of the Candesartan and Bisoprolol to last until the blood test, which was done on 17 June, has been examined by my GP practice and a new prescription issued. I am due to drive from Torquay to London tomorrow, 20 June to collect a sick friend and take her home to Wales and I am concerned about my fitness to do this although I feel well generally. Could you please advise?
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: I have been treated for atrial flutter since March 2021 at Torbay Hospital and am being monitored annually.
Customer: replied 16 days ago.
Thank you.

You should be safe to make the drive. Your BP was not too high and was caused by the absence of tablets, as you have started taking the medicines again now from your pharmacist, your BP will be under control and it should be safe to drive.

However, take care to drive slowly and carefully, keep yourself well hydrated.

Dr. P. Jyoti and other Medical Specialists are ready to help you
Customer: replied 16 days ago.
Thank you for your advice. Just wanted to be safe.

Glad to help.

Wish you best of health. Have a great day!

If you require help again, you can always come back to the JA site and ask your question. If you want me as your expert in the future, you can mark me as 'Favourite Expert' and use the “Ask me a new question” feature.